MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0623
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation found the customers reported issue was able to be replicated.Visual inspection on the received condition performed and noted white foreign residue lodged inside the insertion portion tube.The white residue inside of the tube is in various sections throughout.The handle section appears normal, and the needle was fully retracted upon being received.The device was not received with the original packaging.A functional inspection noted it was able to fully extend and retract the needle out of the sheath without using excessive force.Furthermore, the injection inspection was tested by filling a syringe with water and attaching it to the injection port.The water was unable to be injected, and the movement from the syringe was restricted.More force applied to the syringe and the white foreign residue did not expel out the distal end.Attempted to extend the needle from the distal end side of the insertion portion and test the injection of fluid in both pushed and pulled directions.The syringe was again attached to the complaint device and fluid from the syringe did not pass through when in a pulled position.The pushed position still did not allow the fluid to pass through.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, in the beginning of the procedure, after the injector force max needle was primed with the solution, the solution would not flow through the needle tip after it was extended past the sheath.There was no patient injury or harm reported due to the event.No user injury reported.
 
Event or Problem Description
Customer updates, regarding reported event.See below: the procedure was completed, but after using another injector force max nm-401l0623 needle.Procedure: in-office steroid injection to subglottic tissue through a channeled, flexible laryngoscope.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on customer response and updates.This report will be supplemented accordingly, following investigation completion.
 
Additional Manufacturer Narrative
Corrected information: the correct aware date for initial medwatch report (medwatch# 71548, mfr# 8010047-2021-16098) is 05-november-2021.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The investigation did not establish a definitive root cause for the reported event.However, it was thought that the product problem may have occurred due to the compressive bucking on the needle tube.The buckling likely occurred when the needle was extended from the great friction between the outer tube and the needle.The reported event can be detected/prevented by following the instructions for use (ifu) which state: ¿straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.¿ olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13003254
Report Number8010047-2021-16098
Device Sequence Number4883732
Product Code FBK
UDI-Device Identifier04953170422669
UDI-Public04953170422669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0623
Device Lot Number12V 24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/14/2021
06/13/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/10/2022
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE LARYNGOSCOPE.
Patient SexUnknown